MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181400
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by gore that on (b)(6) 2025 a patient underwent an endovascular abdominal aneurysm repair with a gore® excluder® aaa endoprosthesis device (rlt281412) and gore® excluder® aaa endoprosthesis - contralateral leg (plc) device.The field sales associate (fsa) reported that the physician released the rlt excluder main body and deployment of the ipsilateral leg was finished on the right side.Then, he proceeded with the plc (sn: (b)(6)) delivery system to cannulate on the left side and pushed the plc catheter upwards.This plc catheter was advanced without a sheath due to unknown reason.The physician wanted to proceed rapidly to advance the plc catheter into the contralateral gate of the main body and the fsa could see that he processed very quickly to push the plc catheter inside.Eventually, he could finish the leg's gate cannulation, but this quick action has lifted the whole trunk above the left renal artery.The plc could be deployed at this stage.Subsequently, the physician decided to use an extra bentley stent (7 mm) for the left renal artery and had to maintain the blood flow.Also, he tried to use specific tip shapes at the covered area of the proximal end of main body and could manage this placement.The new stent was placed in approx.10 minutes through the rlt wire frame apices.The physician assured a permanent perfusion into the left renal artery.The procedure was completed without complications and both renal arteries were patent after that intervention.The patient tolerated the procedure.Further, it was noted by the fsa that the physician didn't perform the apnea during imaging and the patient was still breathing continuously.Therefore, a correct positioning at the renal arteries was incomplete due to motion of the patient's chest.After that pushing activity with plc catheter (without sheath), it showed in ct angiography that the proximal marker of the trunk was at the upper position of the left renal artery.At this stage, repositioning of the main body was no longer feasible.Following a clinical discussion and in the absence of a viable bail-out strategy, it was determined that an additional stent (bentley, 7mm) could be deployed to maintain perfusion to the covered ostium of the left renal artery.Reportedly, the manipulation at the proximal end of the main body was necessary to place the bentley stent accordingly.There were potential perforations needed at the proximal end at rlt during stenting process and the physician had used unknown techniques.
 
Additional Manufacturer Narrative
D10: concomitant medical products, device name: gore® excluder® aaa endoprosthesis - trunk - ipsilateral leg endoprosthesis (rlt).H6: code b20: both implanted devices are remaining in the patient.The delivery catheters are not available anymore.The investigation is ongoing.Preliminary results are not yet available.Further communication is required to the initial reporter (company representative) and then contacting the healthcare professional to reach final conclusions.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
G3 updated.B5 updated.H6: - type of investigation: code b18, b11 and b14 added.- health effect - clinical code: e2328 added.E2403 is no longer applicable.- medical device problem code: a150202 added.Code a010402 is no longer applicable.- investigation findings: code c23 added, code c21 is no longer applicable.- investigation conclusions: code d1101 added.D16 is no longer applicable.Investigation summary and conclusion: the manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Neither clinical images enabling direct assessment of product performance nor the product itself were returned for evaluation.This complaint was initiated based on information received from the field.The reported information indicates potential use errors have occurred where the gore® excluder® aaa endoprosthesis (contralateral leg device) was advanced without a sheath, and then main body device (rlt) moved proximally after deployment and unintentionally covered the left renal artery.As reported, the gore® excluder® aaa endoprosthesis contralateral leg device was advanced without a sheath (unknown reason why a sheath was not used) and advanced via access vessel proximally to the trunk.It was also reported that the physician didn't perform apnea during imaging and the patient was still breathing continuously; therefore, a correct positioning at the renal arteries was incomplete due to motion of the patient's chest.It was noted that the physician wanted to proceed rapidly to advance the gore® excluder® aaa endoprosthesis contralateral leg device into the contralateral gate of the main body; the action of quickly pushing the gore® excluder® aaa endoprosthesis contralateral leg device reportedly lifted the whole trunk above the left renal artery.Imaging showed that the proximal marker of the trunk was at the upper position of the left renal artery; the physician decided to deploy the contralateral leg device and use an additional stent to maintain perfusion to the covered ostium of the left renal artery.The device instructions for use provide instruction to use an appropriate introducer sheath when advancing the device, and also for properly positioning the device at the target location prior to deployment.Therefore, the cause of the reported complaint may be attributed to the reasonably foreseeable misuses of advancing the device without a sheath and deploying without positioning the device correctly.The available information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and/or labelling issue has occurred.
 
Event or Problem Description
It was reported by gore that on (b)(6) 2025 a patient underwent an endovascular abdominal aneurysm repair with a gore® excluder® aaa endoprosthesis device (rlt281412) and gore® excluder® aaa endoprosthesis - contralateral leg (plc) devices.The physician released the rlt excluder main body and deployment of the ipsilateral leg was finished on the right side.Then, a plc (sn: (b)(6)) was tried to cannulate on the left side and was pushed the plc catheter upwards.It was used the plc catheter without a sheath (unknown reason why the sheath was not used) and reportedly, the catheter was able to be advanced via an access vessel proximally to the trunk.The physician wanted to proceed rapidly to advance the plc catheter into the contralateral gate of the main body, thus is was a quick process by the physician to proceed, and eventually, he could finish the gate cannulation into the rlt.But during this quick action it was lifted up the whole rlt trunk and landed above the left renal artery.The plc could be deployed at this stage.Subsequently, the physician decided to use an extra bentley stent (7 mm) for the left renal artery and had to maintain the blood flow.Also, he tried to use specific tip shapes at the covered area of the proximal end of main body and could manage this placement.The new stent was placed within approx.10 minutes through the rlt's wire frame apices and the physician assured a permanent perfusion into the left renal artery quickly.Further, it was noted by the field sales associate that the physician didn't perform the apnea during imaging and the patient was still breathing continuously.Therefore, a correct positioning at the renal arteries was incomplete due to motion of the patient's chest.At this stage, a repositioning of the main body was no longer feasible.Following a clinical discussion and in the absence of a viable bail-out strategy, it was decided the best solution is an additional stent (bentley, 7 mm) and was deployed to maintain perfusion to the covered ostium of the left renal artery.Additionally, manipulations were reportedly performed at the proximal end of the main body, necessitating corresponding placement of the bentley stent by the physician.Perforations of the stent material were required at the proximal end of the trunk, and the physician utilized unspecified techniques to complete this perforation process.The aortic neck was measured to be 3cm in length.The procedure was completed without complications and both renal arteries were patent after that intervention.The patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
marcel martin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23586262
Report Number3013164176-2025-02770
Device Sequence Number15747723
Product Code MIH
UDI-Device Identifier00733132618699
UDI-Public(01)00733132618699(17)280618
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC181400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient SexMale